MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2249-60200
Medical Device Problem Codes Entrapment of Device (1212); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
From the arm access, the physician¿s target lesion was the sfa, but was unable to reach the sfa; therefore, the balloon was inflated distal at the mid common iliac artery.The balloon was inflated to 6 atm and deflated.Then the catheter was advanced to treat further up the lesion, but got stuck.The balloon was attempted to be inflated, but the pressure would not increase, thus it was assumed that the balloon had ruptured.In order to remove from the patient, the hub was cut off to advance a long 8f sheath over it, but would not pass beyond the mid-balloon.The physician decided to access the right groin to snare the wire from below.The guide wire and the distal portion of the device was removed through the femoral sheath and the proximal shaft was removed from the arm access.Upon removal, the balloon was observed to be damaged.The patient was fine.The physician stated this is not due to a failure with the device, but likely due to the severely calcified lesion.The procedure was completed with a balloon-expandable stent.This adverse event and product problem is being submitted due to a balloon rupture and the catheter getting stuck requiring additional intervention to complete the procedure.
 
Additional Manufacturer Narrative
The patient's dob or age at time of event, gender, weight, ethnicity, and race are unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.The angiosculpt device was returned for evaluation; however, the device evaluation has not yet begun, thus a supplemental report will be filed upon completion.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block h3: the angiosculpt device was returned in 4 pieces.The proximal balloon separated radially with the scoring element intact to the distal portion of the balloon, but separated from the intermediate bond.The proximal balloon all the way to the proximal shaft was cut from the strain relief/hub portion.The inner member that belongs inside the shaft was removed and separated from the device.No functional testing was performed due to the nature of the returned device.Block h6: based on the information that was submitted in the initial mdr, the physician stated that the failure is not due to the device, but likely due to the severely calcified lesion.Per the ifu, retained device components is listed as a possible adverse effects of the procedure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS
5055 brandin court
fremont CA 94538
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
MDR Report Key15272061
Report Number3005462046-2022-00046
Device Sequence Number6475772
Product Code PNO
UDI-Device Identifier00813132021573
UDI-Public00813132021573
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model Number2249-60200
Device Catalogue Number2249-60200
Device Lot NumberG20110058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: GUIDEWIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown